Mirena Product Liability Lawyer, Local Bar Association, Pain Doctors, Middlesex County, East Brunswick
I have had Mirena in since September 29th of 2009. I am very unpleased with the side effects of this birth control. I was previously on Yasmin (the stronger version of Yaz) due to a thickened utereus which caused horribly heavy and painful periods. I was ... more »
I have had Mirena in since September 29th of 2009. I am very unpleased with the side effects of this birth control. I was previously on Yasmin (the stronger version of Yaz) due to a thickened utereus which caused horribly heavy and painful periods. I was soaking through ULTRA tampons in a matter of 45minutes and was unable to leave my home for a week out of every month which does not work with 4 very active kids. About 1 year into my Yasmin usage I discovered ,after passing out after a normal 6 mile run, that I had developed extremely high blood pressure which was accompanied by chest pain with heart palpitations. Extensive testing and blood work was completed and I was taken off of Yasmin. Testing came back negative of any health problems (which was expected) and it was assumed that over time my blood pressure would return to normal which after about 3 months it did. Now the problem was how to control the utereus problem which had just landed my mother, 3 months previous, in the hospital with a hysterectomy due to uterine cancer which started with the same symptoms that I have. Luckily my OBGYN is also my mothers and the urgency of this situation was known. She decided that Mirena would be a great option for me because of how the medication in the IUD was delivered, it was not supposed to cause high blood pressure and so be it...it was placed. I have since had PROBLEMS PROBLEMS PROBLEMS...bloating, abdominal pain, insomnia, numbness in my hands, vision problems, acne which I never had before NOT EVEN AS A TEENAGER and 14 pounds of weight gain and I am not a lazy ass that sits on the couch and makes excuses about a lack of time to work out with my 4 kids schedules...I was a 5'7" 124lb mother of 4 that runs 35-45 miles per week and lifts weights...I have certification in fitness training and am fully aware of healthy eating schedules... for goodness sake I had just 2 weeks previous to Mirena placement finished my first ultra marathon (35miles) and ran almost half of it with a 5th metatarsal fracture. Now my point to all of this complaining is to try to explain that I am in shape and very IN TUNE with my body and all of the things going on with my body at all times. That being said when I approached my OBGYN with my concerns she completely dismissed it and said verbatim " it is not caused from Mirena maybe you are stressed out" That was very hard to swallow and if my thoughts would have turned to words I might have asked her if she had a big bowl of STUPID for breakfast. I did not stop however with my OBGYN. I went to my family physician who said that Mirena is the cause of my weight gain and my acne. Very small percentages of women will get it but it is the cause. I will not know about the vision, insomnia or numbness till I have it taken out but am assuming it will go away. I am now having to make the decision of a hysterectomy due to my birth control usage being partially a medically needed medication. As others have said PLEASE LISTEN TO YOUR BODY...if you are sure the symptoms were not there previous to placement and you cannot handle them...TAKE IT OUT and dont anyone tell you what to do with YOUR body. They are not the ones having to deal with the symptoms.